Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 25, 2015, 7:56 AM CDT for 4 counties in Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2015, 7:56 AM CDT (12:56 UTC)
- Expired
- Aug 25, 2015, 9:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:02 AM CDT | TSTM WND DMG | Whitehouse, TX | TREE DOWN ON FM 848 NEAR WHITEHOUSE |
| Aug 25, 8:03 AM CDT | TSTM WND DMG | S Troup, TX | TREE DOWN ON FM 856 SOUTH OF TROUP |
| Aug 25, 8:15 AM CDT | TSTM WND DMG | New Summerfield, TX | TREE DOWN ON HIGHWAY 79 AROUND NEW SUMMERFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368
WUUS54 KSHV 251256
SVRSHV
TXC073-347-401-423-251400-
/O.NEW.KSHV.SV.W.0232.150825T1256Z-150825T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 AM CDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUSK COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SOUTHEASTERN SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 900 AM CDT
* AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WHITEHOUSE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...HENDERSON...WHITEHOUSE...RUSK...OVERTON...
BULLARD...TROUP...ALTO...NEW LONDON...BERRYVILLE...ARP...
GARRISON...MOUNT SELMAN...TURNERTOWN...TRAWICK...MAYDELLE...
REESE...PONTA AND DOUGLASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3220 9546 3242 9504 3181 9449 3148 9511
3149 9510 3159 9517 3157 9521 3159 9527
3168 9529 3172 9534 3174 9533 3173 9537
3175 9536 3176 9540 3182 9540 3185 9544
3193 9542 3205 9542 3215 9548
TIME...MOT...LOC 1255Z 323DEG 39KT 3224 9528
HAIL...<.75IN
WIND...60MPH
$$
051 follow-up statement
623
WWUS54 KSHV 251338
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 AM CDT TUE AUG 25 2015
TXC423-251347-
/O.CAN.KSHV.SV.W.0232.000000T0000Z-150825T1400Z/
SMITH TX-
838 AM CDT TUE AUG 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED SOUTHEAST OF THE
COUNTY AND WEAKENED. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3224 9489 3181 9449 3148 9511 3149 9510
3159 9517 3157 9521 3159 9527 3168 9529
3172 9534 3174 9533 3173 9537 3175 9536
3176 9540 3182 9540 3185 9544 3193 9542
3200 9542 3205 9514 3214 9498
TIME...MOT...LOC 1337Z 314DEG 37KT 3209 9472 3192 9477 3182 9489 3175
9512 3175 9528
$$
TXC073-347-401-251400-
/O.CON.KSHV.SV.W.0232.000000T0000Z-150825T1400Z/
RUSK TX-NACOGDOCHES TX-CHEROKEE TX-
838 AM CDT TUE AUG 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHWESTERN RUSK...NORTHWESTERN NACOGDOCHES AND CHEROKEE
COUNTIES...
AT 837 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MINDEN TO 10 MILES NORTH OF TRAWICK TO NEAR SACUL
TO NEAR RUSK TO NEAR MAYDELLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HENDERSON...RUSK...ALTO...GARRISON...TRAWICK...
MAYDELLE...PONTA...DOUGLASS...MORRILL...JOINERVILLE...MINDEN...
SACUL...NEW SALEM...NEW SUMMERFIELD...CUSHING...MOUNT ENTERPRISE...
GALLATIN...REKLAW AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3224 9489 3181 9449 3148 9511 3149 9510
3159 9517 3157 9521 3159 9527 3168 9529
3172 9534 3174 9533 3173 9537 3175 9536
3176 9540 3182 9540 3185 9544 3193 9542
3200 9542 3205 9514 3214 9498
TIME...MOT...LOC 1337Z 314DEG 37KT 3209 9472 3192 9477 3182 9489 3175
9512 3175 9528
HAIL...<.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:37 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 25, 6:37 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 637 AM CDT TUE AUG 25 2015 .AVIATION... WEAK FRONTAL BOUNDARY TO GENERATE VCTS CONDITIONS ACROSS SHV/TYR/GGG/MLU/TXK THIS MORNING. STORMS TO MOVE SOUTH ACROSS LFK LATER TODAY...DISSIPATING BY 26/00Z. OTHERWISE...VFR CONDITIONS TO PREVAIL OUTSIDE OF STORMS ACROSS AREA TERMINALS. LIGHT WINDS THIS MORNING TO BECOME NORTHEAST AT 5 KNOTS THIS AFTERNOON...THEN BECOMING LIGHT AND VARIABLE AROUND SUNSET. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 64 91 65 / 30 10 0 0 MLU 91 62 89 63 / 30 0 0 0 DEQ 89 60 90 62 / 20 0 0 0 TXK 87 61 89 64 / 30 0 0 0 ELD 88 60 88 61 / 20 0 0 0 TYR 90 68 92 68 / 30 10 0 0 GGG 90 65 92 66 / 30 10 0 0 LFK 94 68 92 65 / 30 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Aug 25, 4:06 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 406 AM CDT TUE AUG 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-260915- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 406 AM CDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY... MAINLY SOUTH OF INTERSTATE 30...AS A COLD FRONT CONTINUES TO DRIFT SOUTHWARD ACROSS THE FOUR STATE AREA. WHILE NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED...A FEW ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Special weather statement, Aug 25, 4:04 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT TUE AUG 25 2015
TXZ096-108>111-250945-
RED RIVER-TITUS-CAMP-FRANKLIN-MORRIS-
404 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RED RIVER...
NORTHWESTERN MORRIS...NORTH CENTRAL CAMP...TITUS AND NORTHERN
FRANKLIN COUNTIES...
AT 404 AM CDT...A STRONG THUNDERSTORM WAS OVER HAGANSPORT...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...HAGANSPORT...MOUNT VERNON...BOGATA...WILKERSON...
WINFIELD...TALCO...MILLER'S COVE...ROCKY MOUND...CUTHAND...
MONTICELLO...JOHNTOWN...HOPEWELL...HARVARD AND HARTS BLUFF.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3344 9531 3357 9521 3337 9475 3300 9501
3322 9531
TIME...MOT...LOC 0904Z 310DEG 10KT 3339 9523
05Special weather statement, Aug 25, 5:44 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 AM CDT TUE AUG 25 2015
TXZ108>110-124-125-251130-
WOOD-TITUS-CAMP-UPSHUR-FRANKLIN-
544 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHERN WOOD...NORTHWESTERN UPSHUR AND FRANKLIN COUNTIES...
AT 544 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SULPHUR SPRINGS...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...MOUNT VERNON...QUITMAN...PURLEY...GOLDEN...
NEWSOME...PLEASANT GROVE...SCROGGINS...FOREST HILL...WINFIELD...
ALBA...YANTIS...MILLER'S COVE...ROCKY MOUND...CYPRESS...MONTICELLO...
HOPEWELL AND PERRYVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3296 9531 3324 9531 3330 9511 3291 9496
3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1044Z 334DEG 18KT 3308 9571
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:15 PM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| Aug 25, 4:04 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 41 min |
| Aug 25, 5:44 AM CDT | Special Weather Statement | SHV | Franklin, Wood | 46 min |
| Aug 25, 7:10 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith, Upshur, Wood | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.